|Scared to start treatment
Dec 12, 2004
HI, Well its getting time for me to start treatment and I am totally petrified. I know the alternative, so I'm going to do what I need to to stay alive but I'm just so freaked out. I have a couple of questions and I'm hoping you can answer?? Well, I found out I was positive back in 1993 that I was positive and my t-cells have slowly fallen over the past 11 years my last 3 are 328, 21% vl-745, 330, 22%, vl-2460, and my most recent labs are 380, 20%, vl-2040. My viral load has never been over 4000. My questions are: Can I wait longer to start or should I be starting sooner than later? My doc isn't real pushy with starting but I certainly don't want to get sick If I can prevent it. My 2nd question is should I take time off work when I start my meds? I mean will body to through a crazy adjustment period? How long does it last? Will I ever have energy and feel good like I do now? I guess I'm just really scared because I hear so many horror stories. Thanks so much for your advice and answers.
| Response from Dr. Young
Craig- Thanks for your post and questions.
It would seem to me, after review of your labs, that your CD4 count remains pretty stable and that you have a reproducibly low viral load. This would indicate to me that you could probably defer on initiating HIV treatments, provided that you don't have any significant symptoms and that you continue to get periodic monitoring of your symptom health and lab tests.
Should you decide to start on treatment, initiating on treatment should not require any major adjustments (other than strict adherence to the medications)- most of the side effects of medications subside within a few days (over a weekend, for example). As such, I don't routinely recommend time off from work to start meds for HIV. Indeed, many of my patients who start on medications actually feel better, not worse-- this is because, without appreciating it, HIV had actually been causing fatigue or other symptoms; treating the virus can cause improvement in these subtle symptoms.
Good luck, let us know how things go for you. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Tingling In Feet After Kissing Cold Sore Worried I Have HIV
- White Discharge After Vaginal Sex With Condom Does It Mean I Have HIV
- Are Red Bumps All Over The Body A Sign Of An Std?
- Can Men Get Genital Warts Around Their Anus?
- Can You Use Triple Antibiotic Ointment On Genital Warts?
- Does Nuvaring Cause Vaginal Irritation?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.